A new study has revealed that few antibiotics utilized for treating the urinary tract infections can cause profuse bleeding among the patients who consume blood thinners.
The findings conclude that in order to save oneself from the danger, it should be prohibited to combine warfarin and cotrimoxazole.
The research was available in print in the Archives of Internal Medicine. It declares that the combination of the drugs could lead to increased risk of gastrointestinal bleeding.
The study period was for over 10 years. During the research period, approximately 2151 of the participants were admitted for upper gastrointestinal bleeding just within 2 weeks of consuming an antibiotic. The Ontario residents above the age of 65 were included in the study.
It is a fact that antibiotics combined with warfarin can lead to a deadly combination. The researchers were to determine as to which antibiotics lay a greater impact by observing the people who reported severe GI bleeds after consuming the medicines.
Dr. Juurlink, who is also Head of the division of Clinical Pharmacology and Toxicology at Sunnybrook Health Sciences Centre in Toronto said, "The message here is that not all antibiotics are created equal".
- J. Michael Pearson, Valeant’s Chief Executive Officer Spent Christmas in Hospital for ‘Severe’ Pneumonia
- Eversource Faces Stiff Challenge from ‘Society for the Protection of New Hampshire Forests’ over Burying Power Lines
- Shaw Communications Agree to Buy Wind Mobile for C$1.6 Billion
- Supporters of The Export-Import Bank in Congress make an Attempt to Revive It